MAUDE Adverse Event Report: CARDINAL HEALTH 7463 VISTEC SPG 8X4 16P 10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

CARDINAL HEALTH 7463 VISTEC SPG 8X4 16P 10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7463
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
The package has has 8 instead of 10 raytec gauze sponges.
 
Additional Manufacturer Narrative
The complaint sample was not received, and the lot number was reported as unknown, hence there is no lot# to refer to review the dhr and determine when that lot was manufactured.All device history records (dhrs) are reviewed by quality assurance prior to release.For sterilized products, the dhr and the sterilization documents undergo further review prior to release to the distribution center.Prior to a lot¿s release, the lots must be deemed acceptable, passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.When that lot was manufactured.A formal corrective / preventative action (capa) established potential root causes for a report of a miscount.The potential root causes were determined to be the banding and packaging including the accuracy and consistency of the scales used to weigh the sponges had not been verified; the procedure to set up the scales did not reflect the current process; for smaller sized product codes, extra movement is performed by rotating the sponges prior to banding; and there were no guidelines for the tightness of the band which could inadvertently create miscounts.

Brand Name
7463 VISTEC SPG 8X4 16P 10'S
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
CARDINAL HEALTH
1430 marvin griffin road, po b
augusta GA 30906
Manufacturer (Section G)
CARDINAL HEALTH
1430 marvin griffin road, po b
augusta GA 30906
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12640691
Report Number1018120-2021-00456
Device Sequence Number1140516
Product Code GDY
UDI-Device Identifier10884527017089
UDI-Public10884527017089
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7463
Device Catalogue Number7463
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown